MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION EPIC BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00572310
Medical Device Problem Codes Premature Activation (1484); Difficult to Remove (1528); Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation on november 8, 2022, that an epic biliary endoscopic stent was to be implanted to treat a 6cm stenosis in the distal bile duct due to pancreatic cancer during an endoscopic biliary stent placement procedure performed on (b)(6) 2022.The patient's anatomy was not dilated prior to stent placement.During the procedure, the epic biliary stent did not deploy despite the physician pulling the outer sheath back and forth.The physician then decided to remove the device; however, during removal, the delivery system became stuck in an upright position at the tip of the scope, and the epic biliary stent deployed prematurely inside the scope.The epic biliary stent was removed together with the scope, and the proximal end of the stent was noted to be kinked.A plastic stent was implanted to complete the procedure.There were no patient complications reported as a result of this event.
 
Additional Manufacturer Narrative
(b)(4).

Brand Name
EPIC BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15885202
Report Number3005099803-2022-07040
Device Sequence Number5123187
Product Code FGE
UDI-Device Identifier08714729896937
UDI-Public08714729896937
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K171809
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/30/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/21/2024
Device Model NumberM00572310
Device Catalogue Number7213
Device Lot Number0028906891
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 11/08/2022
Initial Report FDA Received Date11/30/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown